Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 449, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 5, 2015, 7:18 PM CDT for Calhoun County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2015, 7:18 PM CDT (00:18 UTC)
- Expired
- Sep 5, 2015, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Calhoun County, FL
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
549
WUUS52 KTAE 060018
SVRTAE
FLC013-060100-
/O.NEW.KTAE.SV.W.0449.150906T0018Z-150906T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM CDT SAT SEP 5 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 800 PM CDT
* AT 718 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BLOUNTSTOWN...AND MOVING WEST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...ALTHA...MOOSE POND...RED OAK...WHITE POND...CHASON...
DURHAM...NETTLE RIDGE...BLOUNTSTOWN AIRPORT...CLARKSVILLE...
HENDERSON MILL...SELMAN...MACEDONIA...FRINK...CAMPS HEAD...
CHIPOLA...KENNYS MILL...ABE SPRINGS...SHARPSTOWN AND WILLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3057 8538 3057 8518 3059 8517 3060 8494
3058 8495 3058 8496 3052 8499 3047 8500
3045 8500 3044 8499 3042 8503 3041 8503
3041 8501 3039 8501 3037 8504 3036 8504
3028 8539
TIME...MOT...LOC 0018Z 084DEG 24KT 3048 8499
$$
42-DVD1 follow-up statement
761
WWUS52 KTAE 060047
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM CDT SAT SEP 5 2015
FLC013-060100-
/O.CON.KTAE.SV.W.0449.000000T0000Z-150906T0100Z/
CALHOUN FL-
747 PM CDT SAT SEP 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
AT 747 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLOUNTSTOWN...MOVING WEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...MOOSE POND...HUGH CREEK...RED OAK...CHASON...DURHAM...
NETTLE RIDGE...CLARKSVILLE...BLOUNTSTOWN AIRPORT...FRINK...BROAD
BRANCH...CHIPOLA...SHARPSTOWN...ABE SPRINGS AND KENNYS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3055 8538 3052 8499 3047 8500 3045 8500
3044 8499 3042 8503 3041 8503 3041 8501
3039 8501 3037 8504 3036 8504 3028 8539
TIME...MOT...LOC 0047Z 069DEG 19KT 3043 8515
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:05 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Sep 5, 2:05 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SAT SEP 5 2015
.Near Term [Through Tonight]...
The +PV anomaly that was over the Tennessee Valley this morning has
dropped into the Southeast and presents well on vapor imagery over
north-central GA and western SC. A surface trough axis runs down the
west coast of the Florida peninsula, with a ridge nosing further
into the Southeast from the northeast.
The east coast Atlantic seabreeze front is getting help from the
east/northeasterly flow and making good time as it marches across
the Peninsula. Elsewhere scattered storms have developed along the
Panhandle seabreeze front, and along the Forgotten Coast. Expect the
coverage of storms along the Gulf Coast seabreeze fronts to expand,
but stay relatively near the coast. The east coast seabreeze (and
associated convection) is expected to make a full passage through
our Florida and extreme south Georgia counties as well. Later this
afternoon/evening, convection spawned from the aforementioned +PV
anomaly will drop southwest through southern Georgia, into north
Florida. By 2am or so all convection should have moved offshore or
diminished.
The potential for a few severe storms still remains this afternoon
as an abundance of SBCAPE couples with marginally high dTheta-E
values. However, severe storms will likely be rather isolated due to
the poor mid-level lapse rates area-wide.
.Short Term [Sunday Through Monday Night]...
The southeast will remain under the southwestern extent of low level
ridging and eastern side of mid-upper level troughing through the
period. This pattern will maintain easterly low level flow with
southerly mid-upper level flow and thus low level moisture from the
Atlantic and upper level moisture from the Gulf. With all this
moisture flowing in to the area, precipitable water values will
remain above their normal September values. In addition, afternoon
CAPE values will peak around 1500-2000 J/kg both Sunday and Monday.
The remaining ingredient for getting thunderstorms started, forcing,
will be possible from the east coast seabreeze, (to a lesser extent)
the Florida Panhandle seabreeze, and enhanced divergence aloft from
the mid-upper level PV anomaly. Chances for showers and
thunderstorms are 30-50% Sunday and Monday, with the highest chances
in the eastern Big Bend and in south-central Georgia. Temperatures
will be about normal with highs in the upper 80s to around 90 and
lows in the low 70s.
.Long Term [Tuesday Through Saturday]...
Moisture will be maintained through the period and there will be
daily chances for showers and thunderstorms through the week. By the
end of next week, we expect to see a cold front approaching the
area, which may bring our first taste of fall just past the end of
the period. Highs will be in the upper 80s to low 90s with morning
lows in the low to mid 70s.
&&
.Aviation...
[Through 18Z Sunday] VFR conditions will prevail through most of
the TAF for most sites. The exceptions will be in thunderstorms
and at VLD near morning where IFR cigs are expected. Thunderstorms
are most likely at VLD, TLH, and ECP today.
&&
.Marine...
Light winds and low seas expected through the period with daily
chances for showers and thunderstorms.
&&
.Fire Weather...
There are no fire weather concerns at least for the next several
days.
&&
.Hydrology...
All area rivers remained below their local action stages and this
should continue for the next several days. We are not expecting
larger areas of organized heavy rain, but localized heavy rain and
isolated flooding cannot be ruled out over the next few days due to
slow storm motions.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 74 90 73 88 73 / 30 40 20 40 30
Panama City 75 87 74 87 73 / 40 40 20 40 30
Dothan 72 89 71 89 71 / 30 40 10 30 20
Albany 73 89 72 88 72 / 40 40 10 30 20
Valdosta 72 89 72 89 72 / 40 40 20 40 30
Cross City 74 90 72 88 72 / 30 50 20 50 30
Apalachicola 74 87 74 86 75 / 40 40 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...HARRIGAN
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...LAMERS/MCDERMOTTIn the hours before
Special weather statement, Sep 5, 4:35 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT SAT SEP 5 2015
GAZ159-052215-
BROOKS GA-
535 PM EDT SAT SEP 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR BROOKS COUNTY UNTIL 615 PM EDT...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUITMAN...MOVING WEST AT 20 MPH.
WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUITMAN...PAVO...MORVEN...BARWICK...DIXIE...BROOKS CO A/P...
GROOVERVILLE...HOLLIS...EMPRESS...PIDCOCK...BLUE SPRINGS AND OAKLAWN.
LAT...LON 3083 8338 3083 8341 3081 8343 3082 8345
3078 8346 3077 8345 3075 8348 3069 8344
3065 8363 3066 8374 3099 8374 3099 8373
3095 8343 3091 8344 3089 8342 3088 8338
3084 8337
TIME...MOT...LOC 2135Z 067DEG 16KT 3080 8356
42-DVDLocal storm report, Sep 5, 4:43 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 PM EDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM LIGHTNING 3 SSW HAHIRA 30.95N 83.38W
09/05/2015 LOWNDES GA 911 CALL CENTER
*** 2 INJ *** 2 PEOPLE STRUCK BY LIGHTNING. BOTH EXPECTED
TO RECOVER.
&&
MCDERMOTLocal storm report, Sep 5, 5:32 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM MARINE TSTM WIND BALD POINT 29.95N 84.34W
09/05/2015 M45 MPH FRANKLIN FL MESONET
45 MPH GUST MEASURED BY WUNDERGROUND SITE KFLALLIG2
&&
DVDLocal storm report, Sep 5, 6:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG GRETNA 30.62N 84.66W
09/05/2015 GADSDEN FL FIRE DEPT/RESCUE
POWER LINE BLOWN DOWN ON THE SIDE OF THE ROAD STARTED A
FIRE ALONG BLUESTAR HIGHWAY
&&
DVDLocal storm report, Sep 5, 6:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 S ATTAPULGUS 30.71N 84.48W
09/05/2015 DECATUR GA 911 CALL CENTER
SEVERAL TREES DOWN IN DECATUR COUNTY
&&
DVDLocal storm report, Sep 5, 7:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 ESE MOUNT PLEASANT 30.65N 84.68W
09/05/2015 GADSDEN FL LAW ENFORCEMENT
TREE DOWN NEAR CRYSTAL ROAD IN THE VICINITY OF HOWELL
ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:57 PM CDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Sep 6, 8:32 AM CDT | Special Marine Warning | TAE | 88 min | |
| Sep 6, 10:49 AM CDT | Rip Current Statement | TAE | Franklin | 12 hr |
| Sep 6, 12:21 PM CDT | Special Marine Warning | TAE | 54 min | |
| Sep 6, 5:17 PM CDT | Special Marine Warning | TAE | 88 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.